Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Orbital stability of standing wave solution for a quasilinear Schrödinger equation


Authors: Boling Guo and Jianqing Chen
Journal: Quart. Appl. Math. 67 (2009), 781-791
MSC (2000): Primary 35Q55, 35A15, 35B35
DOI: https://doi.org/10.1090/S0033-569X-09-01147-5
Published electronically: May 27, 2009
MathSciNet review: 2588237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Via minimization arguments and the Concentration Compactness Principle, we prove the orbital stability of standing wave solutions for a class of quasilinear Schrödinger equation arising from physics.


References [Enhancements On Off] (What's this?)

  • 1. J. P. Albert, Concentration compactness and the stability of solitary-wave solutions to nonlocal equations, Contemporary Mathematics 221 (1999) 1-29. MR 1647189 (99m:35199)
  • 2. A. Ambrosetti and Z.Q. Wang, Positive solutions to a class of quasilinear elliptic equations on $ \mathbb{R}$, Disc. Contin. Dynam. Syst. 9 (2003), 55-68. MR 1951313 (2003m:34050)
  • 3. H. Brezis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983) 486-490. MR 699419 (84e:28003)
  • 4. F.E. Browder, Variational methods for nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc. 71 (1965) 176-183. MR 0179459 (31:3707)
  • 5. T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear Anal. TMA 7 (1983) 1127-1140. MR 719365 (84m:35102)
  • 6. T. Cazenave and P. L. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys. 85 (1982) 549-561. MR 677997 (84i:81015)
  • 7. M. Grillakis, J. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry I, J. Functional Analysis 74 (1987), 160-197; II, J. Functional Analysis 94 (1990) 308-348. MR 901236 (88g:35169)
  • 8. S. Kurihura, Large amplitude quasi-solitons in superfluid film, J. Phys. Soc. Japan 50 (1981) 3262-3267.
  • 9. H. Lange, M. Poppenberg and H. Teismann, Nash-Moser methods for the solution of quasilinear Schrödinger equations, Comm. Partial Diff. Equations 24 (1999) 1399-1418. MR 1697492 (2000e:35212)
  • 10. P.L. Lions, The concentration-compactness principle in the calculus of variations, The locally compact case, Parts 1 and 2, Ann. Inst. Henri Poincaré Anal. Non Linéaire 1 (1984), 109-145; 223-283. MR 778970 (87e:49035a); MR 778970 (87e:49035b)
  • 11. J. Q. Liu and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, I, Proc. Amer. Math. Soc. 131 (2003) 441-448. MR 1933335 (2003k:35232)
  • 12. J. Q. Liu, Y. Wang and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations, II, J. Differential Equations 187 (2003) 473-493. MR 1949452 (2004e:35074)
  • 13. J. Q. Liu, Y. Wang and Z. Q. Wang, Solutions for quasilinear Schrödinger equations via the Nehari method, Comm. Partial Diff. Equations 29 (2004) 879-901. MR 2059151 (2005d:35080)
  • 14. A. Nakamura, Damping and modification of exciton solitary waves, J. Phys. Soc. Japan 42 (1977) 1824-1835.
  • 15. M. Poppenberg, K. Schmitt and Z. Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Cal. Var. and PDEs 14 (2002) 329-344. MR 1899450 (2003d:35247)
  • 16. P. Rabinowitz, On a class of nonlinear Schr$ \ddot{o}$dinger equations, Z. Angew. Math. Phys. 43 (1992) 270-291. MR 1162728 (93h:35194)
  • 17. W. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys. 55 (1977) 149-162. MR 0454365 (56:12616)
  • 18. T. Tsurumi and M. Wadati, Collapses of wavefunctions in multi-dimensional nonlinear Schrödinger equations under harmonic potential, J. Phys. Soc. Japan 66(1997) 1-8.
  • 19. J. Zhang, Stability of standing waves for nonlinear Schrödinger equations with unbounded potentials, Z. Angew. Math. Phys. 51 (2000) 498-503. MR 1762704 (2001c:35227)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q55, 35A15, 35B35

Retrieve articles in all journals with MSC (2000): 35Q55, 35A15, 35B35


Additional Information

Boling Guo
Affiliation: Institute of Applied Physics and Computational Mathematics, P.O. Box 8009, Beijing 100088, People’s Republic of China

Jianqing Chen
Affiliation: School of Mathematics and Computer Science, Fujian Normal University, Fuzhou, 350007, People’s Republic of China
Email: jqchen@fjnu.edu.cn

DOI: https://doi.org/10.1090/S0033-569X-09-01147-5
Keywords: Standing wave solution, orbital stability, quasilinear Schr\"{o}dinger equation.
Received by editor(s): September 17, 2008
Published electronically: May 27, 2009
Additional Notes: The second author is supported by the National Natural Sciences Foundation of China.
Article copyright: © Copyright 2009 Brown University

American Mathematical Society